MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH 42CM ST EX KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS GLIDEPATH 42CM ST EX KIT; DIALYSIS CATHETER
Model Number 5397420
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 08/2020).
 
Event or Problem Description
It was reported that a dialysis catheter tunneler allegedly broke while placing the catheter.The procedure was able to be completed.There was no reported patient injury.
 
Event or Problem Description
It was reported that a dialysis catheter tunneler allegedly broke while placing the catheter.It was further reported that a plastic piece of the tunneler remained within the catheter lumen and was removed with clamps.The procedure was able to be completed without complication.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: a sample evaluation could not be performed as the samples were not returned therefore the investigation is inconclusive due to the fact that no sample was returned for evaluation.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include improper selection, improper dimensional design, effects of shipping and handling not accounted for; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date: 08/2020); (results, conclusion).

Brand Name
GLIDEPATH 42CM ST EX KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8740368
Report Number3006260740-2019-01781
Device Sequence Number1330018
Product Code MSD
UDI-Device Identifier00801741012341
UDI-Public(01)00801741012341
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5397420
Device Catalogue Number5397420
Device Lot NumberRECX1129
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1